MAUDE Adverse Event Report: EPIDURAL CATHETERIZATION KIT: 19 GA; CATHETER, CONDUCTION, ANESTHET

EPIDURAL CATHETERIZATION KIT: 19 GA; CATHETER, CONDUCTION, ANESTHET
Model Number IPN056376
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Catheter was occluded; would not allow the flow of medication.
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.A corrective action is not required at this time as a potential root cause could not be determined based upon the information provided and without a sample.Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed on the epidural catheter with no evidence to indicate a manufacturing related issue.Therefore, the potential cause of the catheter being occluded could not be determined based upon the information provided and without a sample.
 
Event or Problem Description
Catheter was occluded; would not allow the flow of medication.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer reported the catheter was occluded.The customer returned one snaplock assembly, one epidural catheter, and lidstock.The returned components were received connected together.It should be noted, the distal end of the returned catheter was received inserted into the snaplock assembly when in fact, the proximal end should be the side of the catheter inserted into the snaplock assembly (reference attached files (b)(4)).Since the returned catheter is a closed tip multiport catheter, with the distal end and not the proximal end being inserted into the snaplock assembly, no flow would be established.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils.No other defects or anomalies were observed.A functional flow test was performed on the returned sample per amrq-000017 section 7.8; rev.9.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester ((b)(4)) and the pressure was increased to 10 psi to establish flow.Water could be seen immediately exiting the distal end of the catheter.The flow rate was measured at 9.0ml/min (stopwatch: (b)(4)), which is within the specification of 1ml/min minimum.No blockages were found.A corrective action is not required at this time as there were no functional issues found with the returned sample.The reported complaint of the catheter being occluded could not be confirmed based on the sample received.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related issue.The returned components passed a functional flow test and met flow rate specifications.There were no functional issues found with the returned sample.No further action is required at this time.
 
Event or Problem Description
Catheter was occluded; would not allow the flow of medication.

Brand Name
EPIDURAL CATHETERIZATION KIT: 19 GA
Common Device Name
CATHETER, CONDUCTION, ANESTHET
MDR Report Key11245996
Report Number1036844-2021-00011
Device Sequence Number17092575
Product Code BSO
UDI-Device Identifier10801902162486
UDI-Public10801902162486
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberIPN056376
Device Catalogue NumberASK-17019-AG
Device Lot Number23F20G0381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/22/2021
08/23/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date02/23/2021
08/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1